Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

On maximal finite irreducible subgroups of $ {\rm GL}(n,\,{\bf Z})$. IV. Remarks on even dimensions with applications to $ n=8$


Authors: Wilhelm Plesken and Michael Pohst
Journal: Math. Comp. 34 (1980), 259-275
MSC: Primary 20C10
MathSciNet review: 551304
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The general methods for the determination of maximal finite absolutely irreducible subgroups of $ GL(n,{\mathbf{Z}})$ developed in Part I of this series of papers [6] are refined for even n. Applications are made to $ n = 8$ in view of Part V [7], where a complete classification is obtained.


References [Enhancements On Off] (What's this?)

  • [1] H. BROWN, R. BÜLOW, J. NEUBÜSER, H. WONDRATSCHEK & H. ZASSENHAUS, Crystallographic Groups of Four-Dimensional Space, Wiley, New York, 1978.
  • [2] E. C. DADE, "The maximal finite groups of $ 4 \times 4$ integral matrices," Illinois J. Math., v. 9, 1965, pp. 99-122. MR 0170958 (30:1192)
  • [3] I. M. ISAACS, Character Theory of Finite Groups, Academic Press, New York, 1976. MR 0460423 (57:417)
  • [4] W. PLESKEN, "On absolutely irreducible representations of orders," in Number Theory and Algebra (H. Zassenhaus, Editor), Academic Press, New York, 1977. MR 0466192 (57:6072)
  • [5] W. PLESKEN, "On reducible and decomposable representations of orders," J. Reine Angew. Math., v. 297, 1978, pp. 188-210. MR 0466193 (57:6073)
  • [6] W. PLESKEN & M. POHST, "On maximal finite irreducible subgroups of $ GL(n,{\mathbf{Z}})$. I. The five and seven dimensional cases," Math. Comp., v. 31, 1977, pp. 536-551. MR 0444789 (56:3137a)
  • [7] W. PLESKEN & M. POHST, "On maximal finite irreducible subgroups of $ GL(n,{\mathbf{Z}})$. V. The eight dimensional case and a complete description of dimensions less than ten," Math. Comp., v. 34, 1980, pp. 277-301. MR 551305 (81b:20012c)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20C10

Retrieve articles in all journals with MSC: 20C10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1980-0551304-9
Keywords: Integral matrix groups
Article copyright: © Copyright 1980 American Mathematical Society